Alert archive / California / Winter Storm Warnings in 2016
Winter Storm Warning 1, NWS Sacramento, CA
NWS Sacramento, CA issued this winter storm warning at Jan 4, 2016, 3:00 AM PST. It took effect at Jan 4, 2016, 10:00 PM PST. It was in force for 24 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 4, 2016, 3:00 AM PST (11:00 UTC)
- In effect from
- Jan 4, 2016, 10:00 PM PST
- Expired
- Jan 5, 2016, 10:00 PM PST
- In force
- 24 hr
- Issued by
- NWS Sacramento, CA
The text
As transmitted.
665 WWUS46 KSTO 041100 WSWSTO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 300 AM PST MON JAN 4 2016 ...WINTER STORM TO BRING SNOW INTO TUESDAY... .A WINTER STORM WILL MOVE THROUGH THE AREA TONIGHT AND TUESDAY. SNOW LEVELS WILL BE AROUND 4000 TO 5000 FEET WITH UP TO ANOTHER FOOT OF SNOWFALL ACCUMULATION EXPECTED NEAR PASS LEVELS. TRAVEL DELAYS AND CHAIN CONTROLS ARE LIKELY, ESPECIALLY LATE TONIGHT AND TUESDAY. MOTORISTS ARE ADVISED TO PLAN ACCORDINGLY. CALL CALTRANS 1-800-427-7623 (ROAD) FOR ROAD CONDITIONS. CAZ068-069-050000- /O.UPG.KSTO.WS.A.0001.160105T0000Z-160106T0600Z/ /O.NEW.KSTO.WS.W.0001.160105T0600Z-160106T0600Z/ WESTERN PLUMAS COUNTY/LASSEN PARK- WEST SLOPE NORTHERN SIERRA NEVADA- INCLUDING THE CITIES OF...CHESTER...QUINCY...BLUE CANYON 300 AM PST MON JAN 4 2016 ...WINTER STORM WARNING IN EFFECT FROM 10 PM THIS EVENING TO 10 PM PST TUESDAY... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 10 PM PST TUESDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * MAIN IMPACT: SNOW-COVERED AND SLIPPERY ROADS WITH SIGNIFICANT TRAVEL DELAYS AND CHAIN CONTROLS. * TIMING...TONIGHT AND TUESDAY. HEAVIEST LATE TONIGHT AND TUESDAY. * LOCATIONS...HIGHWAYS 36 AND 44 NEAR LASSEN PARK, INTERSTATE 80 OVER DONNER PASS, HIGHWAY 50 OVER ECHO SUMMIT AND HIGHWAY 88 OVER CARSON PASS. * SNOW ACCUMULATIONS...6 TO 12 INCHES NEAR PASS LEVELS WITH UP TO 2 FEET AT HIGHEST PEAKS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DIFFICULT. IF YOU MUST TRAVEL, KEEP AN EXTRA FLASHLIGHT, FOOD AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO && $$
4 follow-up statements
003 WWUS46 KSTO 042259 WSWSTO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 259 PM PST MON JAN 4 2016 ...WINTER STORM TO BRING SNOW INTO TUESDAY... .A WINTER STORM WILL MOVE THROUGH THE AREA TONIGHT AND TUESDAY. SNOW LEVELS WILL BE AROUND 4000 TO 5000 FEET WITH UP TO ANOTHER FOOT OF SNOWFALL ACCUMULATION EXPECTED NEAR PASS LEVELS. TRAVEL DELAYS AND CHAIN CONTROLS ARE LIKELY... ESPECIALLY LATE TONIGHT AND TUESDAY. MOTORISTS ARE ADVISED TO PLAN ACCORDINGLY. CALL CALTRANS 1-800-427-7623 (ROAD) FOR ROAD CONDITIONS. A SECOND WAVE OF SIGNIFICANT SNOW IS EXPECTED WEDNESDAY-THURSDAY WHICH SHOULD ALSO IMPACT TRAVEL. CAZ068-069-051400- /O.CON.KSTO.WS.W.0001.160105T0600Z-160106T0600Z/ WESTERN PLUMAS COUNTY/LASSEN PARK- WEST SLOPE NORTHERN SIERRA NEVADA- INCLUDING THE CITIES OF...CHESTER...QUINCY...BLUE CANYON 259 PM PST MON JAN 4 2016 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 10 PM PST TUESDAY... * MAIN IMPACT: SNOW-COVERED AND SLIPPERY ROADS WITH SIGNIFICANT TRAVEL DELAYS AND CHAIN CONTROLS. * TIMING...TONIGHT AND TUESDAY. HEAVIEST LATE TONIGHT AND TUESDAY. * LOCATIONS...HIGHWAYS 36 AND 44 NEAR LASSEN PARK... INTERSTATE 80 OVER DONNER PASS... HIGHWAY 50 OVER ECHO SUMMIT AND HIGHWAY 88 OVER CARSON PASS. * SNOW ACCUMULATIONS...6 TO 12 INCHES NEAR PASS LEVELS WITH UP TO 2 FEET AT HIGHEST PEAKS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DIFFICULT. IF YOU MUST TRAVEL... KEEP AN EXTRA FLASHLIGHT... FOOD AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$
930 WWUS46 KSTO 051130 WSWSTO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 330 AM PST TUE JAN 5 2016 CAZ068-069-060000- /O.CON.KSTO.WS.W.0001.000000T0000Z-160106T0600Z/ WESTERN PLUMAS COUNTY/LASSEN PARK- WEST SLOPE NORTHERN SIERRA NEVADA- INCLUDING THE CITIES OF...CHESTER...QUINCY...BLUE CANYON 330 AM PST TUE JAN 5 2016 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... * MAIN IMPACT: SNOW-COVERED AND SLIPPERY ROADS WITH SIGNIFICANT TRAVEL DELAYS AND CHAIN CONTROLS. * TIMING...INTO THIS EVENING. HEAVIEST SNOWFALL TODAY. * LOCATIONS...HIGHWAYS 36 AND 44 NEAR LASSEN PARK, INTERSTATE 80 OVER DONNER PASS, HIGHWAY 50 OVER ECHO SUMMIT AND HIGHWAY 88 OVER CARSON PASS. * SNOW ACCUMULATIONS...6 TO 12 INCHES NEAR PASS LEVELS WITH UP TO 2 FEET AT HIGHEST PEAKS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DIFFICULT. IF YOU MUST TRAVEL, KEEP AN EXTRA FLASHLIGHT, FOOD AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$
989 WWUS46 KSTO 052338 WSWSTO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 338 PM PST TUE JAN 5 2016 CAZ068-069-060600- /O.CON.KSTO.WS.W.0001.000000T0000Z-160106T0600Z/ WESTERN PLUMAS COUNTY/LASSEN PARK- WEST SLOPE NORTHERN SIERRA NEVADA- INCLUDING THE CITIES OF...CHESTER...QUINCY...BLUE CANYON 338 PM PST TUE JAN 5 2016 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... * MAIN IMPACT: SNOW-COVERED AND SLIPPERY ROADS WITH SIGNIFICANT TRAVEL DELAYS AND CHAIN CONTROLS. * TIMING...SNOW CONTINUING INTO THIS EVENING...WITH ADDITIONAL ACCUMULATIONS ON ROADWAYS AFTER SUNSET. * LOCATIONS...HIGHWAYS 36 AND 44 NEAR LASSEN PARK... INTERSTATE 80 OVER DONNER PASS...HIGHWAY 50 OVER ECHO SUMMIT AND HIGHWAY 88 OVER CARSON PASS. * SNOW ACCUMULATIONS...TOTAL ACCUMULATIONS UP TO A FOOT NEAR PASS LEVELS WITH UP TO 2 FEET AT HIGHEST PEAKS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DIFFICULT. IF YOU MUST TRAVEL... KEEP AN EXTRA FLASHLIGHT... FOOD AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$ MM
513 WWUS46 KSTO 060614 WSWSTO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 1014 PM PST TUE JAN 5 2016 ...ANOTHER ROUND OF WINTER WEATHER FOR WEDNESDAY... .ANOTHER STORM SYSTEM WILL MOVE INTO THE AREA LATE TONIGHT AND WEDNESDAY AND BRING MORE SNOW TO THE MOUNTAINS. SNOW LEVELS ARE EXPECTED TO BE LOWER WITH IMPACTS MORE AREAS. CAZ069-061800- /O.EXP.KSTO.WS.W.0001.000000T0000Z-160106T0600Z/ /O.NEW.KSTO.WS.W.0002.160106T1600Z-160107T0600Z/ WEST SLOPE NORTHERN SIERRA NEVADA- INCLUDING THE CITY OF...BLUE CANYON 1014 PM PST TUE JAN 5 2016 ...WINTER STORM WARNING IN EFFECT FROM 8 AM TO 10 PM PST WEDNESDAY ABOVE 4000 FEET... ...WINTER STORM WARNING WILL EXPIRE AT 10 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WINTER STORM WARNING FOR WEST SLOPE OF THE SIERRA NEVADA...WHICH IS IN EFFECT FROM 8 AM TO 10 PM PST WEDNESDAY. * MAIN IMPACT: SNOW-COVERED AND SLIPPERY ROADS WITH SIGNIFICANT TRAVEL DELAYS AND CHAIN CONTROLS. * TIMING...WEDNESDAY AND WEDNESDAY NIGHT. * LOCATIONS...INTERSTATE 80 OVER DONNER PASS...HIGHWAY 50 OVER ECHO SUMMIT AND HIGHWAY 88 OVER CARSON PASS. * SNOW ACCUMULATIONS...TOTAL ACCUMULATIONS 5 TO 10 INCHES ABOVE 4000 FEET WITH UP TO 14 INCHES AT HIGHEST PEAKS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DIFFICULT. IF YOU MUST TRAVEL... KEEP AN EXTRA FLASHLIGHT... FOOD AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ CAZ068-061800- /O.EXP.KSTO.WS.W.0001.000000T0000Z-160106T0600Z/ /O.NEW.KSTO.WW.Y.0001.160106T1600Z-160107T0600Z/ WESTERN PLUMAS COUNTY/LASSEN PARK- INCLUDING THE CITIES OF...CHESTER...QUINCY 1014 PM PST TUE JAN 5 2016 ...WINTER WEATHER ADVISORY IN EFFECT FROM 8 AM TO 10 PM PST WEDNESDAY ABOVE 3500 FEET... ...WINTER STORM WARNING WILL EXPIRE AT 10 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WINTER WEATHER ADVISORY FOR WESTERN PLUMAS COUNTY AND LASSEN PARK...WHICH IS IN EFFECT FROM 8 AM TO 10 PM PST WEDNESDAY. * MAIN IMPACT: SNOW-COVERED AND SLIPPERY ROADS WITH POSSIBLE TRAVEL DELAYS AND CHAIN CONTROLS. * TIMING...WEDNESDAY AND WEDNESDAY NIGHT. * LOCATIONS...HIGHWAYS 36 AND 44 NEAR LASSEN PARK. * SNOW ACCUMULATIONS...TOTAL ACCUMULATIONS 4 TO 7 INCHES ABOVE 3500 FEET TO A FOOT AT THE HIGHEST PEAKS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO && $$ CAZ013-063-061800- /O.NEW.KSTO.WS.W.0002.160106T1100Z-160107T0300Z/ SHASTA LAKE AREA / NORTHERN SHASTA COUNTY- MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY- INCLUDING THE CITIES OF...SHASTA DAM ...ALDER SPRINGS 1014 PM PST TUE JAN 5 2016 ...WINTER STORM WARNING IN EFFECT FROM 3 AM TO 7 PM PST WEDNESDAY ABOVE 3000 FEET... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WINTER STORM WARNING FOR THE MOUNTAINS OF WESTERN SHASTA COUNTY TO THE MOUNTAINS OF NORTHERN LAKE COUNTY...WHICH IS IN EFFECT FROM 3 AM TO 7 PM PST WEDNESDAY. * MAIN IMPACT: SNOW-COVERED AND SLIPPERY ROADS WITH SIGNIFICANT TRAVEL DELAYS AND CHAIN CONTROLS. * TIMING...LATE TONIGHT INTO WEDNESDAY EVENING. * SNOW ACCUMULATIONS...TOTAL ACCUMULATIONS 5 TO 10 INCHES ABOVE 3000 FEET WITH UP TO 15 INCHES AT HIGHEST PEAKS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DIFFICULT. IF YOU MUST TRAVEL... KEEP AN EXTRA FLASHLIGHT... FOOD AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ CAZ014-061800- /O.NEW.KSTO.WW.Y.0001.160106T1600Z-160107T0600Z/ BURNEY BASIN / EASTERN SHASTA COUNTY- INCLUDING THE CITY OF...BURNEY 1014 PM PST TUE JAN 5 2016 ...WINTER WEATHER ADVISORY IN EFFECT FROM 8 AM TO 10 PM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WINTER WEATHER ADVISORY FOR THE BURNEY BASIN...WHICH IS IN EFFECT FROM 8 AM TO 10 PM PST WEDNESDAY. * MAIN IMPACT: SNOW-COVERED AND SLIPPERY ROADS. * TIMING...WEDNESDAY THROUGH WEDNESDAY EVENING * SNOW ACCUMULATIONS...TOTAL ACCUMULATIONS UP TO 3 INCHES AROUND 3000 FEET WITH UP TO 7 INCHES ABOVE 4500 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this winter storm warning went out at Jan 3, 9:54 PM PST, 5 hours 6 minutes earlier.
Area forecast discussion, Jan 3, 9:54 PM PST, 5 hours 6 minutes before
Area Forecast Discussion National Weather Service Sacramento CA 954 PM PST SUN JAN 3 2016 .SYNOPSIS... Unsettled weather continues for the week with several systems moving through the area. Rain and mountain snow is likely from time to time, especially later Monday into Tuesday and later Wednesday into Thursday. && .DISCUSSION... Updated forecast to push back timing for showers overnight. Current radar trends and short term models keep overnight rain mainly along the coastal range with the main band not progressing into the valley until mid-morning. Snow should begin over the Sierra around noon. Skies will remain cloudy with light winds overnight. && .PREVIOUS DISCUSSION... Pacific low continues to approach the coast this afternoon with light showers across western Shasta County south across the Coastal Range and into the Bay area. Precipitation amounts over the Coastal Range from the past 12 hours range from a few hundredths to around a quarter of an inch. Expect showers to continue in these areas for the rest of the day. Another wave will move through tonight into the day Monday with showers possible across much of the area. Amounts will be light with a few inches of snow possible above 5000 feet. Wetter weather is expected late Monday afternoon through Tuesday as trough moves onshore. Precipitation will be more widespread with this storm as it has a healthy Pacific moisture tap to work with. Heaviest precip expected on Tuesday and will likely impact at least the morning commute. Totals will range from a half inch to 2 plus inches. Cannot rule out a few thunderstorms Tuesday afternoon, generally west of Interstate 5 as models are showing a bit of instability as trough passes through. Breezy southerly winds will also accompany this system. Snow levels will hover between 4500-5500 feet with moderate accumulations likely near pass levels. This will likely cause some travel headaches with delays and chain controls. Have issued a winter storm watch from 00z Tues - 06z Wednesday for Lassen Park and western slope of Sierra Nevada. 6-12 inches expected near pass levels with up to 2 feet at highest peaks. Some showers may linger into Wednesday but additional accumulations will be light ahead of next system that will approach the the area later Wednesday. CEO && .EXTENDED DISCUSSION (Thursday THROUGH Sunday) Precipitation will continue through Thursday with valley rain and mountain snow above 3500 ft. A high pressure ridge over the Eastern Pacific will move into the West Coast on Friday causing shower activity to taper off throughout the day. There is still a slight chance of rain/snow, but most places across interior NorCal may get a break in precipitation that day. By early Saturday morning, the 4th storm wave this week is forecast to move into NorCal bringing wet weather with snow levels around 3000-4000 ft. JBB && .AVIATION... Sly flow alf ovr Intr NorCal as elngtd upr trof apchs...vrg to Wly Mon aftn. Genly VFR conds ovngt exc lcl MVFR poss ovr Cstl mtns and Wrn Shasta mtns in shwrs and isold MVFR vsby in br/hz in San Joaquin Vly. In Cntrl Vly...lcl MVFR in pcpn poss aft 12z Mon. Areas MVFR/IFR poss ovr Wrn Plumas/Nrn Siernev aft 18z Mon. && .STO Watches/Warnings/Advisories... Winter Storm Watch from Monday afternoon through Tuesday evening for West Slope Northern Sierra Nevada-Western Plumas County/Lassen Park. &&
The office that day
Everything else NWS Sacramento, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 4, 3:20 PM PST | Flash Flood Watch | STO | Calaveras, Lake | 27 hr |
Nearby
Winter Storm Warnings in California, 2016Every winter storm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.